Ah, the age-old question. Actually, it’s not that old, calpol has only been around since the 1950s. But nonetheless, it’s a question parents have been asking themselves for years. Can you really overdose on this magical elixir of childhood? And if so, how much is too much?
Well my dear friends, look no further because I am here to answer all your burning questions about calpol and safety.
What Even Is Calpol?
Before we dive into the nitty gritty of dosages and whatnot, let’s first establish what exactly calpol is. For those of you who are not parenting experts or medical Marvels (see what I did there?), calpol is a brand name for paracetamol syrup designed specifically for children.
It tastes like Satan’s toenail clippings, but hey at least it helps with fevers and pain relief!
Of course there are other brands out there such as Panadol or Tylenol – it honestly doesn’t matter which brand you use, just make sure to follow instructions carefully.
So How Much Should You Give Your Child?
Now onto the real meaty part of this article: dosage guidelines! When giving your child any kind of medication it’s important to know their weight beforehand (because eyeballing measurements isn’t accurate folks).
Here are some rough guidelines:
|Under 4kg||Not recommended|
|4-7kg||Up to 1.5ml|
|8-10kg||Up to 2ml|
|11-13kg||Up to 3ml|
|14-16 kg||Up to 4 ml|
|17–20 kg||Up to 5 ml|
And don’t forget – these doses should be spaced out throughout the day, never exceeding 4 doses in a 24 hour period.
Don’t try to be a superhero parent and give your child more than they need, it can seriously mess them up. More on that later.
What Happens If You Give Too Much Calpol?
So you gave your child too much calpol, now what? First off, don’t panic (as if hearing “calm down” ever actually helps calm us down). In most cases nothing serious will happen aside from some potential nasty side effects such as:
- Stomach Pain
Sounds gnarly right? This is because an excessive amount of paracetamol can lead to liver damage or even failure thanks to the build-up of toxins in the liver. Not good!
How Do You Spot The Symptoms Of Liver Damage?
Luckily there are some telltale signs – mainly jaundice (yellowing of the skin and whites of eyes), abdominal tenderness and fatigue.
If any of this sounds familiar after giving your child calpol then call emergency services ASAP… but let’s hope it never comes to that.
Can You Mix Calpol with Other Medicines?
Now onto another common question: can calpol be mixed with other kinds of medication? Short answer – maybe.
Always consult a healthcare professional before giving your children anything besides calpol! Combining medication could result in increased risks for liver damage among other things which nobody wants so better safe than sorry ya know?
Conclusion – Use Your Best Judgment
In conclusion folks (sorry I’m not Oprah) dosages are important! Follow guidelines carefully when it comes to correctly administering medicine because hey, we’re all blind without our glasses prescription amirite?
Remember these few key points about administering calpol:
1) Always measure accurately.
2) No more than 4 doses in 24 hours.
3) Contact a doctor if unsure about anything.
Thanks for reading (you’re the real MVP) and remember: always trust your instincts when it comes to your child’s health, unless those instincts involve buying into conspiracy theories or feeding them straight up hot sauce.
Hey there, I’m Dane Raynor, and I’m all about sharing fascinating knowledge, news, and hot topics. I’m passionate about learning and have a knack for simplifying complex ideas. Let’s explore together!
- What is duromine used for?
- Mastering Equation Analysis: Unveiling the Mystery Behind Finding the Vertex
- How To Find Guys To Date In College?
- Rise to the Occasion: Growing Yourself Up
- Which antibiotic is best?
- Which Instyler Should I Get?
- Reviving Your Vinyl Windows: Can You Paint a Vinyl Window Frame?
- How to reduce warts naturally?
- Do corsets help with posture?
- Take Control: Harness Your Power Over the Mind
- Is dulcolax a diuretic?
- Is borage safe for dogs?